Alert archive / Delaware / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

September 7, 2018Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 7, 2018, 2:49 PM EDT for Sussex County, Delaware. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2018, 2:49 PM EDT (18:49 UTC)
Expired
Sep 7, 2018, 3:30 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2018-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2018-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1722 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS81 KPHI 071849
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
249 PM EDT FRI SEP 7 2018

DEZ003-071930-
Inland Sussex-
249 PM EDT FRI SEP 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...

At 248 PM EDT, a strong thunderstorm was located near Delmar, or 9
miles north of Salisbury, moving northeast at 5 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Seaford, Laurel, Delmar, Gumboro, Blades and Bethel. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3856 7570 3865 7564 3852 7530
      3845 7541
TIME...MOT...LOC 1848Z 219DEG 5KT 3850 7555 

$$

Gorse

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 7, 9:54 AM EDT, 4 hours 55 minutes earlier.

Area forecast discussion, Sep 7, 9:54 AM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
954 AM EDT Fri Sep 7 2018

.SYNOPSIS...
A cold front extended across northeastern Maryland, Delaware
and southern New Jersey early this morning. The boundary will
continue to drift southward today and Saturday as high pressure
tries to nose down from Ontario. The remnants of Gordon are
forecast to progress from the Ohio River Valley on Sunday to the
eastern Great Lakes on Monday. The system is then expected to
move down the Saint Lawrence River Valley on Monday night and
Tuesday, and it should pull another cold front into our region
at that time. There remains a great deal of uncertainty
regarding Florence and its potential impact on the Middle
Atlantic and northeastern states during the second half of the
new week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

945 AM Update...Overall, no major changes to the
forecast...just a few tweaks to T/TD and POP grids. The Storm
Prediction Center has now put parts of the CWA from near the
Mason-Dixon line south in a marginal risk for severe storms for
this afternoon. Not a lot of shear to support severe weather
but given ML CAPE values that should exceed 2000 j/kg in spots
this would support the threat for at least a few isolated severe
cells with damaging winds being the main threat due to strong
downbursts aided by precip loading.

Previous Discussion...Quite a difficult forecast today. The
long- advertised cold front is moving through the area at this
time, but its exact location is difficult to discern owing to
rather weak surface winds and a fairly lackluster moisture
gradient. The front will gradually shift southward through the
day, but its orientation is now nearly parallel to upper-level
flow, so its progress will be decreasing with time. The front
will remain a primary focus for smaller-scale lift for
convective initiation by afternoon, but aid from larger- scale
forcing mechanisms looks rather minimal during the day. This
suggests convective coverage will be isolated/scattered, with
initiating mechanisms on the mesoscale (or smaller). Thus, kept
PoPs generally in the slight- chance to chance category outside
of Delmarva (where frontal lift is generally absent).

The stronger consensus of convection developing during the
afternoon in Delmarva (and far southern NJ) prompted me to
keep/expand likely PoPs here during the afternoon. Cell motions
will not be particularly fast, and the wind profile relative to
the front's orientation suggests training convection is
probable. For this reason, have mention of locally heavy
rainfall in the grids for this area. The threat is too
sparse/uncertain for issuance of a flash flood watch, but cannot
rule out the possibility of localized flooding with the
strongest cells this afternoon. The threat for severe storms
looks minimal with very weak shear and unfavorable midlevel
thermal/moist profiles.

There are subtle hints that larger-scale lift may be stronger
to the north of the boundary. The 00Z ECMWF and NAM Nest (and
the latest HRRR simulations) suggest convection may initiate in
the higher terrain in the northwestern CWA (aided in part by a
subtle midlevel perturbation). It is not clear where or how
widespread this convection will be, but I did feel the need to
increase PoPs west of the Delaware River this afternoon.

The temperature forecast is also challenging, with increasing
cloudiness and lowering cloud bases (along with cooler
northeasterly trajectories) inhibiting warming considerably
today (versus past days). Used a blend of statistical guidance
for the most part, but refrained from using bias-corrected
values owing to the regime change in place. Generally, forecast
highs are about 3-8 degrees cooler than yesterday in Delmarva
and far southern NJ, 7-14 degrees cooler in the urban corridor,
and 10-20 degrees colder north of I-78.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
The main forecast challenge tonight is the potential for
widespread rain and embedded storms in central/southern portions
of the CWA, along with the potential for locally heavy
rainfall.

Operational model simulations do not paint a clear picture of
the convective evolution overnight. In the large scale, a
stronger perturbation will move east into the Mid-Atlantic
region tonight. Ascent downstream of the perturbation (aided by
right-entrance region dynamics/upper-level divergence) will
prompt the development of fairly widespread precipitation late
this evening and tonight. Exactly where, though, is unclear. The
max QPF will be tied strongly to frontal placement (always
difficult east of the Appalachians) and the track of the
convectively-aided perturbation. The 00Z NAM is displaced north
of the rest of the guidance (in eastern PA), but suggests that
heavy rainfall is likely in vicinity of the track of the
perturbation. This is hinted at, to varying degrees, by the CMC,
RGEM, WRF-ARW/NMM, and ECMWF as well. The consensus location
appears to be near/south of the Mason-Dixon Line. Total QPF of
1-2+ inches is possible in an approximately 100-mile corridor
near the perturbation track (with the NAM suggesting localized
totals in excess of 3 inches). The overall pattern suggests
these totals are reasonable, given (1) very high/increasing PWs
(2+ inches) near/north of the boundary, (2) an increasingly deep
warm-cloud layer, (3) continued orientation of midlevel flow
parallel to the surface boundary, and (4) enhanced low-level
convergence in close proximity to the perturbation, with 925-850
mb frontogenetical forcing (strong deformation in
central/southern PA and Maryland) overnight.

Model soundings also suggest the presence of weak/elevated
instability in the central/southern CWA overnight. With
increasing lift/dynamics associated with the perturbation and
potential enhancement to precipitation via convective processes,
locally heavy rainfall is possible. Refrained from issuing a
flash flood watch at this time given the uncertainty in
location/timing of the convection (and the highly varying QPF
maxima among the operational models), but think the potential
exists for flooding. Will continue to mention this threat in the
HWO and pass along concerns to the day shift.

Overnight lows are a blend of statistical guidance, with 60s
forecast virtually everywhere except the Poconos (upper 50s) and
the coast (near 70).

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A complex weather pattern is forecast to affect our region
during the period from Saturday through Thursday.

A secondary cold front is expected to be pushing south of our
area on Saturday with high pressure trying to nose down from the
northwest. We will keep the mention of showers and perhaps some
thunder across the upper Delmarva and southern New Jersey but
will allow for some drying in eastern Pennsylvania, and northern
and central New Jersey. High temperatures on Saturday will be
quite a bit lower than those we have been experiencing. Maximum
readings should favor the lower 70s in much of our region.

The remnants of Gordon are anticipated to pass to our west and
northwest on Sunday and Monday. We are expecting rain for Sunday
with showers continuing into Monday. The widespread heavy rain
is forecast to remain across the Ohio River Valley and the
eastern Great Lakes, closer to the center of the low. However,
we continue to expect locally heavy rain in our region,
especially from the Interstate 95 Corridor northwestward.
Temperatures will remain quite chilly on Sunday due to the rain
and the cloud cover along with a northeast wind. Highs should be
mainly in the middle 60s to lower 70s. The wind direction
should become more southeasterly for Monday, allowing
temperatures to rebound into the 70s or lower 80s at most
locations.

The remnants of Gordon are forecast to pull another cold front
into our region around Tuesday and it is expected to stall. We
will continue to mention a chance of showers for Tuesday and
Wednesday. Also, we will include the possibility of thunder
during the afternoon and evening hours on Tuesday. Highs are
expected to climb into the 80s in much of our region on both
days.

We remain concerned about Florence and the storm's potential
impact on our region late in the new week. There continues to be
quite a bit of variability in the output from the forecast
models. However, the broad consensus shows it affecting our
region in some way late in the new week. The details should come
into better focus as we work through the weekend and into the
early part of the new week.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...As of mid morning, MVFR cigs affecting areas from
around KILG northward. Still think cigs should eventually lift
to low VFR but this likely won't occur until around
17z...perhaps even a bit later so some adjustments were made to
TAFs. Isolated/scattered showers will develop during the
afternoon (especially south/west of PHL), and an isolated storm
is possible. Confidence is too low for mention of thunder in the
TAFs, and uncertainty with timing/coverage precludes more than
VCSH mention at this time. Winds generally northeast at 5 to 10
kts (high confidence).

Tonight: Sub-VFR conditions are expected to develop, with a
good chance of showers/storms after 06Z (spotty showers before
then). Winds light northeasterly, though speeds may hover near
10 kts at MIV/ACY/PHL. Moderate confidence.

OUTLOOK...

Saturday...Mainly VFR. A chance of showers. Northeast wind
around 10 knots.

Saturday night...VFR lowering to MVFR as rain moves into our
region. Northeast wind around 10 knots.

Sunday and Sunday night...MVFR and IFR conditions in rain. The
rain may become moderate to heavy at times. Northeast wind 10 to
15 knots.

Monday...Conditions varying from MVFR to VFR with showers
likely and a chance of afternoon thunderstorms. East to
southeast wind around 10 knots.

Monday night and Tuesday...Conditions varying from MVFR to VFR
with a chance of showers and thunderstorms. South to southwest
wind 5 to 10 knots.

&&

.MARINE...
Winds/seas will be below advisory criteria through tonight.
However, northeast winds will gradually increase through the
period, with speeds of 10 to 20 kts tonight (somewhat lighter on
Delaware Bay). Seas will be building as well, gradually
becoming 3 to 4 feet on the Atlantic waters (waves 2 to 3 feet
on Delaware Bay).

A chance of showers and storms exists, primarily this afternoon
and tonight. Locally higher winds and waves can be expected
near any precipitation.

OUTLOOK...

Saturday and Saturday night...A Small Craft Advisory is in
effect for northeast wind increasing to 20 to 25 knots with
gusts around 30 knots. Wave heights on our ocean waters building
to 5 to 8 feet.

Sunday and Sunday night...A Gale Warning may be needed for a
northeast to east wind around 20 to 30 knots with gusts in
excess of 35 knots. Wave heights on our ocean waters building to
8 to 12 feet.

Monday...East to southeast wind 15 to 20 knots. Wave heights on
our ocean waters 5 to 8 feet.

Monday night...South wind 10 to 15 knots. Wave heights on our
ocean waters 4 to 7 feet.

Tuesday...South wind around 10 knots. Wave heights on our ocean
waters 3 to 6 feet.

RIP CURRENTS...

The risk for dangerous rip currents is in the moderate category
for the New Jersey shore and the low category for the Delaware
surf zone. Onshore flow will be increasing today, especially in
New Jersey, as medium-to-long period east- southeasterly swell
gradually increases. These conditions will prove increasingly
favorable for the development of rip currents on the New Jersey
coast. With somewhat weaker onshore flow and wind directions
oriented less perpendicular to the coastline, the rip current
risk is noticeably lower on the Delaware shore.

An extended period of enhanced rip current risk is expected
from the weekend into the new week. With most beaches no longer
staffed with lifeguards, it is best to stay out of the surf.
Conditions will likely become quite dangerous for much of the
time from Saturday through Thursday.

&&

.TIDES/COASTAL FLOODING...
The astronomical tides associated with the new moon in June,
July and August were particularly high this year. The same is
true with September's new moon which occurs on Sunday.

The high astronomical tides along with a developing onshore
flow will result in some tidal flooding over the next few days
in coastal areas of New Jersey and Delaware, and up along
Delaware Bay and the tidal Delaware River. The evening high
tides will be higher than those in the morning.

We are anticipating only spotty minor flooding with this
evening's high tide, not enough to warrant the issuance of an
advisory.

The northeast wind is expected to strengthen on Saturday and
that should lead to a more widespread minor flooding event with
Saturday evening's high tide. We may very well issue an advisory
for that period of time.

The northeast wind is forecast to increase even more for Sunday
with gale force gusts anticipated. Spotty minor flooding is
expected with Sunday morning's high tide. The evening high tide
on Sunday should produce the most flooding, with widespread
minor flooding in coastal areas of New Jersey and Delaware, and
up along Delaware Bay and the tidal Delaware River. Some
locations should experience moderate flooding.

The onshore flow is expected to begin easing early in the new
week. However, residual minor flooding is likely at least into
Monday night.

&&

.EQUIPMENT...
The KDOX radar remains inoperable. Water damage to the radar
transmitter and product generator is still being assessed. Due
to the unknown extent of the damage, there is no estimated time
for the radar's return to service.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
     for ANZ431-450>455.
     Small Craft Advisory from 6 PM Saturday to 6 AM EDT Sunday for
     ANZ430.

&&

Synopsis...Iovino
Near Term...CMS/Fitzsimmons
Short Term...CMS
Long Term...Iovino
Aviation...CMS/Fitzsimmons/Iovino
Marine...CMS/Fitzsimmons/Iovino
Tides/Coastal Flooding...
Equipment...
Hazardous weather outlook, Sep 7, 4:16 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
416 AM EDT Fri Sep 7 2018

NJZ001-007>010-PAZ054-055-060>062-101>105-080830-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from late today into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-080830-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from today into tonight.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-080830-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from today into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>003-NJZ012-013-016-020>023-027-080830-
New Castle-Kent-Inland Sussex-Middlesex-Western Monmouth-Salem-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

There is a chance for heavy rainfall and localized flooding with one
or more rounds of storms from today into tonight.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is the potential for locally heavy rain from the weekend into
the early part of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-024>026-080830-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and Tonight.

There is a moderate risk for the development of dangerous rip
currents.

Spotty minor tidal flooding is possible with this evening's high
tide.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for dangerous rip currents will be elevated from the
weekend through much of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-080830-
Delaware Beaches-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and Tonight.

There is a low probability of widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for dangerous rip currents will be elevated from the
weekend through much of the new week.

Minor tidal flooding is likely with the high tides on Saturday,
Sunday and Monday due to high astronomical tides associated with the
new moon and an onshore wind.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-080830-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
416 AM EDT Fri Sep 7 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force wind gusts are possible on Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Sep 7, 12:59 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1259 PM EDT FRI SEP 7 2018

NJZ023-024-071745-
Atlantic Coastal Cape May-Cape May-
1259 PM EDT FRI SEP 7 2018

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

At 1258 PM EDT, Doppler radar indicated a thunderstorm near
Dennisville, or 12 miles southwest of Ocean City. This storm was
nearly stationary.

Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Woodbine, Sea Isle City,
Avalon, West Cape May, Stone Harbor, Cape May Court House, Scotch
Bonnet, Seaville, Diamond Beach, Green Creek, Dennisville, Goshen,
Rio Grande, North Cape May, Strathmere, Villas and West Wildwood.

Heavy rainfall is occurring with this storm...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

LAT...LON 3893 7497 3897 7494 3897 7496 3902 7495
      3911 7489 3916 7489 3919 7491 3926 7483
      3922 7468 3921 7466 3920 7468 3919 7466
      3908 7472 3907 7476 3904 7480 3899 7479
      3894 7486
TIME...MOT...LOC 1658Z 017DEG 9KT 3910 7482

Robertson
Special weather statement, Sep 7, 1:01 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
101 PM EDT FRI SEP 7 2018

DEZ003-004-071745-
Inland Sussex-Delaware Beaches-
101 PM EDT FRI SEP 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...

At 101 PM EDT, a strong thunderstorm was located over Dagsboro, or 13
miles southeast of Georgetown, moving east at 10 mph.

Locations impacted include...
Millsboro, Laurel, Selbyville, Delmar, Dagsboro, Millville, Sycamore,
Gumboro, Long Neck, Ocean View, Frankford and South Bethany.

Heavy rainfall is occurring with this storm...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

LAT...LON 3846 7559 3863 7555 3862 7509 3861 7516
      3859 7518 3859 7521 3858 7518 3857 7518
      3859 7514 3858 7506 3860 7507 3860 7510
      3862 7507 3862 7506 3845 7505
TIME...MOT...LOC 1701Z 280DEG 8KT 3853 7525

Robertson
Special weather statement, Sep 7, 1:45 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
145 PM EDT FRI SEP 7 2018

DEZ003-004-071815-
Inland Sussex-Delaware Beaches-
145 PM EDT FRI SEP 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

At 144 PM EDT, a strong thunderstorm was located near Selbyville, or
14 miles south of Georgetown. The storm is nearly stationary.

Locations impacted include...
Georgetown, Millsboro, Milton, Selbyville, Dagsboro, Millville,
Gumboro, Long Neck, Ocean View and Frankford.

Heavy rainfall is occurring with this storm...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.

LAT...LON 3845 7548 3881 7534 3871 7508 3869 7509
      3869 7514 3864 7513 3863 7510 3861 7508
      3862 7515 3859 7521 3857 7518 3860 7509
      3858 7511 3858 7509 3855 7508 3845 7509
TIME...MOT...LOC 1744Z 020DEG 2KT 3849 7529

Robertson
Special weather statement, Sep 7, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
249 PM EDT FRI SEP 7 2018

DEZ003-071930-
Inland Sussex-
249 PM EDT FRI SEP 7 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...

At 248 PM EDT, a strong thunderstorm was located near Delmar, or 9
miles north of Salisbury, moving northeast at 5 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Seaford, Laurel, Delmar, Gumboro, Blades and Bethel.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3846 7569 3856 7570 3865 7564 3852 7530
      3845 7541
TIME...MOT...LOC 1848Z 219DEG 5KT 3850 7555

Gorse

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:22 AM EDTSmall Craft AdvisoryPHI35 hr
Sep 7, 12:59 PM EDTSpecial Weather StatementPHICape May46 min
Sep 7, 1:26 PM EDTSevere Thunderstorm WarningPHICape May31 min
Sep 7, 1:29 PM EDTAreal Flood AdvisoryPHICape May3 hr
Sep 7, 2:20 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May30 min
Sep 7, 2:53 PM EDTSpecial Weather StatementPHIAtlantic37 min
Sep 7, 3:25 PM EDTSpecial Weather StatementPHIAtlantic50 min
Sep 7, 3:36 PM EDTGale WatchPHI24 hr
Sep 7, 5:27 PM EDTSpecial Marine WarningPHI46 min
Sep 7, 6:32 PM EDTSpecial Weather StatementPHICamden43 min
Sep 7, 6:41 PM EDTFlash Flood WarningPHICamden, Gloucester4 hr
Sep 7, 7:08 PM EDTSpecial Weather StatementPHICamden52 min
Sep 7, 7:19 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester56 min
Sep 7, 1:01 PM EDTSpecial Weather StatementPHISussex44 min
Sep 7, 1:45 PM EDTSpecial Weather StatementPHISussex30 min
Sep 7, 2:01 PM EDTAreal Flood AdvisoryPHISussex2 hr
Sep 7, 4:12 PM EDTAreal Flood AdvisoryPHIKent, Sussex94 min
Sep 7, 4:58 PM EDTSpecial Weather StatementPHIKent47 min
Sep 7, 5:05 PM EDTSevere Thunderstorm WarningPHIKent39 min
Sep 6, 8:27 PM EDTSpecial Weather StatementPHIKent33 min
Sep 7, 3:20 PM EDTSpecial Weather StatementPHICaroline40 min

Nearby

Special Weather Statements in Delaware, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.